MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the device is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the needle burst after inserting it into the bronchi and while trying to collect the biopsy during a diagnostic endobronchial ultrasound bronchoscopy procedure.The dropped needle fragment was recovered using endoscopy tools.The procedure was prolonged about 10 to 15 minutes and was completed with a similar device.There were no reports of further patient impact.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) investigation.The device was evaluated by olympus, and the needle was confirmed to be broken.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the reported event likely occurred due to the following mechanism: 1) a bending load was applied to the needle tube when it was removed from the tray or inserted into or removed from the endoscope.2) when the needle slider was pulled, a load was applied to the bent needle in a direction that caused it to return to a straight state, causing it to break.However, the root cause of the event could not be identified.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may break.Use a spare needle instead.¿.This supplemental report includes an update to h3.Also, a correction has been made to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20385680
Report Number9614641-2024-01946
Device Sequence Number6596667
Product Code FCG
UDI-Device Identifier04953170389900
UDI-Public04953170389900
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number3YV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown